Alert archive / New Jersey / Small Craft Advisories in 2012
Small Craft Advisory 34, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 4, 2012, 6:40 AM EST. It took effect at Mar 4, 2012, 6:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 6:40 AM EST (11:40 UTC)
- In effect from
- Mar 4, 2012, 6:00 PM EST
- Expired
- Mar 5, 2012, 5:52 AM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
842 WHUS71 KPHI 041140 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 640 AM EST SUN MAR 4 2012 ANZ450>455-042345- /O.CAN.KPHI.SC.Y.0033.000000T0000Z-120304T1200Z/ /O.NEW.KPHI.SC.Y.0034.120304T2300Z-120305T0900Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 640 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR LATER THIS EVENING AND DURING THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A SMALL VESSEL...SHOULD REMAIN IN PORT DURING THE ADVISORY PERIOD. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-042345- /O.NEW.KPHI.SC.Y.0034.120304T2300Z-120305T0900Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 640 AM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 3 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR LATER THIS EVENING AND DURING THE OVERNIGHT HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
988 WHUS71 KPHI 042032 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 332 PM EST SUN MAR 4 2012 ANZ450>455-050900- /O.CON.KPHI.SC.Y.0034.120304T2300Z-120305T0900Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 332 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR LATER THIS EVENING AND DURING THE OVERNIGHT HOURS AND DIMINISH THE LATEST IN THE NORTHERN NEW JERSEY COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A SMALL VESSEL...SHOULD REMAIN IN PORT DURING THE ADVISORY PERIOD. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-050900- /O.CON.KPHI.SC.Y.0034.120304T2300Z-120305T0900Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 332 PM EST SUN MAR 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * TIMING...THE STRONGEST WINDS WILL OCCUR LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
133 WHUS71 KPHI 050825 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 AM EST MON MAR 5 2012 ANZ450>455-051100- /O.EXT.KPHI.SC.Y.0034.000000T0000Z-120305T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 325 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT EARLY THIS MORNING. * SEAS...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A SMALL VESSEL...SHOULD REMAIN IN PORT DURING THE ADVISORY PERIOD. && $$ ANZ431-051100- /O.EXT.KPHI.SC.Y.0034.000000T0000Z-120305T1100Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 325 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT EARLY THIS MORNING. * SEAS...1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
935 WHUS71 KPHI 051052 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 552 AM EST MON MAR 5 2012 ANZ452>455-052300- /O.CAN.KPHI.SC.Y.0034.000000T0000Z-120305T1100Z/ /O.NEW.KPHI.SC.Y.0035.120305T2300Z-120306T1100Z/ COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 552 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. * TIMING...SMALL CRAFT WIND GUSTS WILL COMMENCE THIS EVENING...AND WINDS ARE EXPECTED TO DROP BELOW SMALL CRAFT LEVELS TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THOSE RANGES WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING A SMALL VESSEL...SHOULD REMAIN IN PORT DURING THE ADVISORY PERIOD. && $$ ANZ431-052300- /O.CAN.KPHI.SC.Y.0034.000000T0000Z-120305T1100Z/ /O.NEW.KPHI.SC.Y.0035.120305T2300Z-120306T1100Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 552 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST TUESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...1 TO 3 FEET. * TIMING...SMALL CRAFT WIND GUSTS WILL COMMENCE THIS EVENING...AND WINDS ARE EXPECTED TO DROP BELOW SMALL CRAFT LEVELS TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ450-451-051200- /O.CAN.KPHI.SC.Y.0034.000000T0000Z-120305T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 552 AM EST MON MAR 5 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 3:15 AM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 4, 3:15 AM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
315 AM EST SUN MAR 4 2012
.SYNOPSIS...
AN AREA OF LOW PRESSURE IS FORECAST TO TRACK WELL TO OUR SOUTH AND
EAST TODAY, THEN A WEAK SYSTEM QUICKLY TRACKS ACROSS PARTS OF THE
MID ATLANTIC MONDAY BEFORE GOING OUT TO SEA. A LARGE AREA OF HIGH
PRESSURE BUILDS ACROSS OUR AREA TUESDAY BEFORE SHIFTING TO OUR EAST
WEDNESDAY. A SLOW MOVING COLD FRONT IS FORECAST TO APPROACH OUR
REGION LATE THURSDAY, THEN GRADUALLY SETTLE THROUGH OUR AREA FRIDAY.
HIGH PRESSURE SHOULD BEGIN TO BUILD TOWARD OUR AREA DURING SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MAIN FORECAST PROBLEM FOR TODAY WILL BE THE NORTHWEST EXTENT OF
THE PRECIPITATION SHIELD ASSOCIATED WITH THE SURFACE LOW PASSING
SOUTHEAST OF THE AREA.
A LARGE SWATH OF CIRRUS AND ALTOSTRATUS COVERS THE AREA EARLY THIS
MORNING...AS SEVERAL VERY STRONG JET STREAKS (SOME IN EXCESS OF 150
KNOTS) STREAM NORTHEAST THROUGH THE UPPER LEVEL FLOW. A SHORT WAVE
ASSOCIATED WITH ONE OF THE JET STREAKS IS APPROACHING THE STALLED
FRONT ALONG THE NORTH CAROLINA COAST. AS THE SHORT WAVE
APPROACHES...IT IS INDUCING A LARGE AREA OF MID LEVEL FRONTOGENETIC
FORCING ALONG THE BAROCLINIC ZONE ASSOCIATED WITH THE SURFACE FRONT.
IN TURN...THE RADAR RETURNS ARE BLOSSOMING JUST SOUTH OF THE BEST
MID LEVEL FRONTOGENETIC FORCING. THE RAIN SHIELD HAS MADE IT INTO
SOUTHEAST VIRGINIA EARLY THIS MORNING. THE PROGRESSION HAS BEEN
SLOWED BY THE VERY DRY AIRMASS IN PLACE AHEAD OF THE MID LEVEL
FORCING (THE KWAL AND KIAD 0000 UTC SOUNDINGS WERE VERY DRY). THE
DRY AIR WILL PLAY AN IMPORTANT ROLE IN DETERMINING JUST HOW FAR
NORTH AND WEST THE RAIN SHIELD GETS.
THE MODEL CONSENSUS IS TO KEEP THE MAIN RAIN SHIELD CONFINED TO
SOUTHEAST DELAWARE AND A PORTION OF THE SOUTHEAST NEW JERSEY COAST
THIS MORNING (AND PERHAPS EARLY AFTERNOON). THIS MAKES SENSE
CONSIDERING THAT THE MID LEVEL FLOW DOES NOT LOOK AS THOUGH IT WILL
BACK ENOUGH TO ALLOW THE MID LEVEL FORCING TO GET ANY FURTHER WEST.
ADD IN THE FACT THAT THE AIRMASS IS VERY DRY IN PLACE...AND IT WOULD
APPEAR AS THOUGH THE ABOVE MENTIONED AREAS WILL BE THE ONLY ONES
TO GET ANY MEASURABLE PRECIPITATION FROM THIS SYSTEM.
THE COLUMN IS DRY (AND DRY EQUALS COLD THIS TIME OF YEAR).
HOWEVER...IT DOES NOT APPEAR AS THOUGH THE PRECIPITATION RATES WILL
BE HIGH ENOUGH TO TAKE FULL ADVANTAGE OF THE EVAPORATIVE COOLING
POTENTIAL . ADD IN THE FACT THAT DEW POINTS ARE RELATIVELY
HIGH...AND IT APPEAR AS THOUGH RAIN WILL BE THE PRECIPITATION TYPE
TODAY.
ELSEWHERE...THE HIGH AND MID LEVEL CLOUDS SHOULD AFFECT THE REGION
FOR MUCH OF THE DAY. THERE IS SOME HINT THAT MOST PLACES GET CLOSE
TO CONVECTIVE TEMPERATURES...WHICH WOULD ALLOW LOWER CLOUDS TO FILL
IN WHERE THERE IS SUNSHINE. BASED ON THIS...HIGHS WERE NUDGED DOWN
CLOSER TO THE COOLER NAM MOS NUMBERS.
MODEL SOUNDINGS ARE SUGGESTING THAT AS A COLD FRONT APPROACHES FROM
THE WEST...THE INCREASE IN THE DEPTH OF THE MIXED LAYER COULD RESULT
IN GUSTINESS TO THE WIND THIS AFTERNOON. IN FACT...MODEL SOUNDINGS
ARE SHOWING 35 KNOTS AT THE TOP OF THE INVERSION...WHICH COULD
TRANSLATE INTO 30 MPH WIND GUSTS. NOT SURE HOW MUCH OF THIS WE WILL
ACTUALLY SEE...SINCE THE MIXING COULD AFFECTED BY THE HIGH AND MID
LEVEL CLOUDS...WHICH WILL IN TURN LIMIT HEATING. GUSTINESS WAS
RETAINED FOR THE FORECAST.
FINALLY...AS A NORTHERN STREAM SHORT WAVE APPROACHES FROM THE WEST
LATE THIS AFTERNOON AND THIS EVENING...IT COULD PRODUCE SOME SNOW
SHOWERS IN THE HIGHER TERRAIN. FOR NOW...THE BETTER POTENTIAL LOOKS
TO WAIT UNTIL LATER THIS EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE ABOVE MENTIONED SHORT WAVE SHOULD PASS NORTH OF THE THE AREA
THIS EVENING. NEAR TERM MODEL SHOW SNOW SHOWERS WITH THE SHORT
WAVE (AND THE ITS ASSOCIATED COLD FRONT) ACROSS THE HIGHER TERRAIN
THIS EVENING...THEN PERHAPS SOME LAKE CONTRIBUTION OR UPSLOPE
LATER THIS EVENING. IN EITHER CASE...A CHANCE OF SNOW SHOWERS WILL
BE RETAINED FOR THIS EVENING.
ELSEWHERE...THE LOWER CLOUDS SHOULD ERODE...AND THE MID CLOUDS
SHOULD FOLLOW SHORTLY THEREAFTER. MODEL SOUNDINGS SHOW SOME GUST
POTENTIAL THIS EVENING BEHIND THE COLD FRONT...SO MOST PLACES
PROBABLY RETAIN SOME WIND MOST OF THE NIGHT. ANY EVENING CLEARING
SHOULD BE FOLLOWED BY SOME HIGH CLOUDS LATER TONIGHT (ESPECIALLY
ACROSS THE SOUTH) AHEAD OF YET ANOTHER SYSTEM IN THE NORTHERN
STREAM.
LOWS WERE BASED MAINLY ON THE WARMER GFS MOS NUMBERS. THE TRANSITION
OF CLOUDINESS...AS WELL AS SOME GRADIENT...SUGGEST LIMITED
RADIATIONAL COOLING POTENTIAL OUTSIDE OF PROTECTED LOCATIONS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
FAIRLY QUICK PATTERN SHIFTS WILL OCCUR DURING THIS TIME FRAME WITH
THE POTENTIAL FOR A COUPLE OF RATHER WARM DAYS AFTER A COOL DOWN.
WE START THOUGH WITH A TROUGH IN THE EAST MONDAY, WHICH WILL AMPLIFY
A BIT. THE PATTERN IS FAIRLY FAST THOUGH AS A TROUGH IN THE WEST
WILL ALLOW DOWNSTREAM RIDGING TO BUILD AND PUSH EASTWARD. THIS WILL
ALLOW MUCH MILDER AIR TO SURGE INTO THE REGION UNDER A SOUTHWEST
FLOW AS HIGH PRESSURE BECOMES SITUATED OFF THE MID ATLANTIC COAST. A
FAIRLY SHARP COLD FRONT HOWEVER WILL ARRIVE FRIDAY TO PROVIDE A
CHANGE BACK TO COOLER CONDITIONS.
A CLIPPER TYPE SYSTEM IS STILL FORECAST TO TRACK SOUTH OF OUR REGION
DURING MONDAY. THE GFS AND NAM/WRF APPEAR TO BE ON THE STRONGER SIDE
WITH THE ECMWF WEAKER. THE GFS AND NAM/WRF SEEM TO HAVE MORE OF A
CONVECTIVE LOOK, WHICH MAY BE A REASON WHY THE SOLUTIONS ARE
STRONGER. THE MOISTURE IS GENERALLY LIMITED WITH THIS SYSTEM, AND
WHILE A RIBBON OF 850 MB TO 700 MB FRONTOGENETIC FORCING SLIDES
ACROSS THE DELMARVA, THE LOWER LEVELS MAY BE DRY ENOUGH TO ERODE ANY
PRECIPITATION ON THE NORTHERN EDGE. THE FORECAST SOUNDINGS DO SHOW
STEEPER LOWER LEVEL LAPSE RATES, BUT ALSO NO TOTAL SATURATION IN THE
LOWER LEVELS. THE PRECIPITATION TYPE LOOKS TO BE SNOW BASED ON THE
SOUNDINGS, ALTHOUGH PERHAPS JUST ENOUGH BOUNDARY LAYER WARMTH TO
ALLOW FOR SOME RAIN OR A MIX OF RAIN AND SNOW. THE PRECIPITATION
SHOULD BE LIGHT, IF IT EVEN GETS THIS FAR NORTH AS THE MAIN LIFT
MIGHT END UP GOING INTO CLOUD PRODUCTION VERSUS ACTUAL
PRECIPITATION. THE SREF PROBABILITY OF GREATER THAN 0.01 OF AN INCH
IS 30 PERCENT OR LESS ACROSS SOUTHERN DELAWARE AND THE VERY NEARBY
AREAS. THE 00Z ECMWF IS SIMILAR WITH ITS WEAKER SURFACE REFLECTION,
AND THE 850 MB TO 700 MB FRONTOGENETIC FORCING BARELY CLIPS SOUTHERN
DELAWARE. SINCE THE CHC OF A LITTLE LIGHT QPF SLIDING ACROSS
PORTIONS OF THE DELMARVA MONDAY IS ON THE RATHER LOW SIDE, WE JUST
HELD ONTO A SMALL AREA OF SLIGHT CHC TO LOW CHC POPS. THIS SYSTEM IS
FORECAST TO MOVE OUT TO SEA MONDAY NIGHT WITH A PRESSURE GRADIENT
TIGHTENING UP IN ITS WAKE. THERE IS A STRONG AREA OF CHANNELIZED
VORTICITY TO SLIDE ACROSS THE AREA, HOWEVER GIVEN DRIER AIR
ADVECTING INTO THE AREA, PERHAPS JUST SOME CLOUDS MAY RESULT.
HIGH PRESSURE IS FORECAST TO SETTLE IN DURING TUESDAY WITH THE FLOW
BACKING TO THE WEST AND EVENTUALLY SOUTHWEST. THE AIRMASS IS
FORECAST TO BE MODERATING ALOFT, HOWEVER GIVEN LESS MIXING
ANTICIPATED TUESDAY MAY BE THE COOLEST AFTERNOON. WE MAY GET DECENT
RADIATIONAL COOLING TUESDAY NIGHT AS THE SURFACE HIGH GRADUALLY
SHIFTS TO OUR EAST AND THE BOUNDARY LAYER REMAINS DECOUPLED IN
CONJUNCTION WITH A DRY LOW-LEVEL AIRMASS.
FOR WEDNESDAY, A CHILLY START THEN A MODERATING TREND WILL OCCUR
AS WAA IS UNDERWAY COURTESY OF A RETURN FLOW AND MID LEVEL RIDGING.
GIVEN THE WAA ALOFT AND THE OVERALL WIND FIELD STRENGTHENING
WEDNESDAY NIGHT INTO THURSDAY, SOME FORECAST SOUNDINGS INDICATE THAT
THE LOW-LEVEL MOISTURE MAY INCREASE ENOUGH UNDER AN INVERSION TO
PERHAPS DEVELOP SOME LOWER CLOUDS. THE LOW-LEVEL MIXING SHOULD WANE
GIVEN A MORE STABLE LOW-LEVEL ENVIRONMENT, HOWEVER THIS WILL ALL
HAVE A POTENTIAL IMPACT ON TEMPERATURES. ATTM, WE HAVE LOWER
CONFIDENCE REGARDING THE EXTENT OF ANY LOW CLOUDS DEVELOPING
WEDNESDAY NIGHT INTO THURSDAY. DURING THURSDAY, ANY INVERSION SHOULD
MIX OUT AS THE BOUNDARY LAYER WARMS AND MIXING IS ABLE TO DEEPEN.
GIVEN A DEEP SOUTHWESTERLY FLOW AND SOME ADDITIONAL WARMING ALOFT,
TEMPERATURES COULD END UP BEING WARMER THAN CURRENTLY FORECAST.
GIVEN SOME UNCERTAINTY ON WHETHER THURSDAY WILL START WITH SOME
LOWER CLOUDS, WE DID NOT WANT TO RAISE TEMPERATURES MUCH FROM
CONTINUITY.
THE NEXT UPPER-LEVEL TROUGH WILL BE SWINGING TOWARD THE REGION LATE
THURSDAY INTO FRIDAY. GIVEN THE FORECAST RIDGE TO OUR EAST, THIS
TROUGH AND ASSOCIATED COLD FRONT SHOULD SLOWLY APPROACH. THERE IS A
FAIRLY DECENT THERMAL GRADIENT FORECAST WITH THIS FRONT, AND GIVEN A
STRONG SOUTHWEST FLOW AHEAD OF IT, A PLUME OF MOISTURE SHOULD ADVECT
NORTHWARD. SOME MODEL GUIDANCE IS MORE ROBUST WITH THE QPF THAN
OTHERS, BUT IT DOES APPEAR THAT AT LEAST A BAND OF SHOWERS ARRIVES
WITH THE FRONT THURSDAY NIGHT AND FRIDAY. THIS FRONT SHOULD THEN BE
EAST OF OUR AREA SATURDAY AS HIGH PRESSURE STARTS TO BUILD IN FROM
THE WEST. THERE IS LOWER CONFIDENCE THOUGH REGARDING THE FORECAST
TEMPERATURES AND SENSIBLE WEATHER FOR FRIDAY INTO SATURDAY DUE TO
THE SLOWNESS OF THE FRONT. GIVEN THE SLOWER MOVEMENT, THERE COULD BE
A BETTER POTENTIAL FOR ENERGY TO DEVELOP ALONG THE TAIL END OF THE
FRONT WHICH WOULD THEN TRACK NORTHEASTWARD. IT DOES APPEAR THAT
TEMPERATURES WILL BE TURNING COOLER SATURDAY AS THE UPPER TROUGH
SWINGS THROUGH ALONG WITH A NORTHERLY WIND.
OVERALL, WE DID NOT MAKE ANY SIGNIFICANT CHANGES TO CONTINUITY.
TEMPERATURES MONDAY AND TUESDAY WERE MORE OF A MOS BLEND, THEN WE
LEANED MORE TOWARD CONTINUITY WITH A BIT OF A BLENDING IN OF THE
MOSGUIDE.
&&
.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS CONTINUE ACROSS THE AREA EARLY THIS MORNING...WITH
MAINLY HIGH AND MID LEVEL CLOUDINESS. THE GRADIENT IS STILL IN
PLACE...BUT THIS SHOULD BACK OFF AS A SURFACE FRONT STALLS TO THE
SOUTHEAST.
LOW PRESSURE IS ORGANIZING ON THE FRONT NEAR THE NORTH CAROLINA
COAST. THE LOW SHOULD REMAIN FAR ENOUGH SOUTH AND EAST OF THE AREA
TO KEEP THE PRECIPITATION SHIELD OUT OF THE AREA. AS THE LOW DEEPENS
LATE THIS MORNING...THE TIGHTENING GRADIENT SHOULD RESULT IN WEST TO
NORTHWEST WINDS BECOMING GUSTY. MODEL SOUNDINGS SHOW THE POTENTIAL
FOR GUST TO 25 KNOTS BETWEEN 1700 AND 2300 UTC.
VFR CEILINGS WILL LOWER THIS AFTERNOON TO ABOUT 5000 FEET...AND THIS
LAYER WILL REMAIN PLACE INTO THIS EVENING. THE LOWER CLOUDS SHOULD
ERODE THIS EVENING...WITH MID AND HIGH CLOUDINESS ABOVE THAT. THE
GUSTY WINDS WILL DIMINISH AFTER 0000 UTC...WITH VFR CONDITIONS
EXPECTED THROUGH 1200 UTC MONDAY.
OUTLOOK...
MONDAY AND TUESDAY...GENERALLY VFR AS A QUICK MOVING SYSTEM SLIDES
TO OUR SOUTH MONDAY. IT APPEARS THAT ANY LIGHT PRECIPITATION STAYS
SOUTH OF ALL OF OUR TERMINALS. A NORTH TO NORTHWEST WIND HOWEVER
SHOULD INCREASE FOR A TIME BEHIND THIS FEATURE, THEN LESS WIND
TUESDAY AS HIGH PRESSURE BEGINS TO SETTLE IN.
WEDNESDAY AND THURSDAY...HIGH PRESSURE SHIFTS TO OUR EAST ALLOWING
FOR A STRENGTHENING SOUTHWESTERLY WIND. THIS SHOULD TURN GUSTY AT
TIMES ESPECIALLY DURING EACH AFTERNOON AS MIXING IS MORE EFFICIENT.
THE MOISTURE SHOULD BE ON THE INCREASE LATE WEDNESDAY AND THURSDAY,
HOWEVER THERE IS LOWER CONFIDENCE WHETHER OR NOT THIS LEADS TO AREAS
OF LOWER CLOUDS AND/OR SOME FOG.
&&
.MARINE...
SEAS EARLY THIS MORNING ON THE OCEAN ARE STILL RUNNING RIGHT AROUND
5 FEET IN A SOUTHEASTERLY SWELL. THE PERIOD HAS BEEN FAIRLY STEADY
THE PAST FEW HOURS...AND IT COULD TAKE THE REST OF THE EARLY MORNING
TO FINALLY GET SEAS BELOW 5 FEET. THE SMALL CRAFT ADVISORY THAT IS
IN PLACE UNTIL 700 AM WILL STAND FOR NOW.
OTHERWISE...WINDS AROUND THE NORTHERN OCEAN ZONES ARE CLOSE TO 20
KNOTS...WHERE THE GRADIENT FLOW IS BETTER. FURTHER SOUTH...CLOSER TO
THE STALLED FRONT ALONG THE NORTH CAROLINA COAST...THE FLOW IS MUCH
WEAKER. THE FLOW SHOULD STABILIZE BELOW SMALL CRAFT LIMITS THIS
MORNING AS THE GRADIENT BECOMES WEAKER.
A COLD FRONT OVER THE ST LAWRENCE RIVER VALLEY AND THE GREAT LAKES
WILL DROP TOWARD THE WATERS THIS AFTERNOON...AND LIMP ACROSS THE
WATERS THIS EVENING. AHEAD OF THE FRONT...THE GRADIENT WILL START TO
TIGHTEN...AND WESTERLY GUSTS COULD GET CLOSE TO 25 KNOTS ON THE
OCEAN WATERS (ESPECIALLY NEARSHORE) BY EVENING.
THE BEST GRADIENT BEHIND THE FRONT OCCURS THIS EVENING INTO THE
EARLY PART OF THE OVERNIGHT. THE 925 FLOW SHOULD 25 TO 30 KNOTS OF
WIND AVAILABLE DURING THIS TIME...AND MODEL SOUNDINGS SHOW THE DEPTH
OF THE MIXED LAYER SUFFICIENTLY DEEP TO TAP THESE WINDS. SMALL CRAFT
WIND GUSTS SHOULD OCCUR ON ALL OCEAN WATERS...AND THE LOWER DELAWARE
BAY. THE FLOW STARTS TO BACK OFF AFTER 0900 UTC...AND BY 1200 UTC
THE SMALL CRAFT WIND GUSTS SHOULD DROP BACK BELOW 25 KNOTS.
IF THE SMALL CRAFT ADVISORY CAN BE DROPPED FOR SEAS LATER THIS
MORNING...IT WILL BE REPLACED BY A SMALL CRAFT ADVISORY FOR TONIGHT.
A CLIPPER TYPE SYSTEM QUICKLY TRACKS TO OUR SOUTH AND EAST MONDAY
AND MONDAY NIGHT. THIS SYSTEM IS FORECAST TO STRENGTHEN TO OUR EAST,
THEREFORE THE PRESSURE GRADIENT WILL TIGHTEN UP IN RESPONSE LATER
MONDAY. THIS ALONG WITH SOME CAA MAY ALLOW THE WINDS TO RAMP UP TO
ADVISORY LEVELS FOR A TIME MONDAY NIGHT. HIGH PRESSURE THEN SETTLES
ACROSS OUR AREA TUESDAY WITH LIGHTER WINDS EVENTUALLY BECOMING
SOUTHERLY. THE SURFACE HIGH BECOMES ESTABLISHED TO OUR EAST
WEDNESDAY AND THURSDAY, WHICH WILL MAINTAIN A SOUTHERLY FLOW. THE
AIRMASS WILL BE MODERATING, THEREFORE THE DEPTH OF THE LOW-LEVEL
MIXING MAY BECOME LESS DESPITE THE WIND FIELD ABOVE THE SURFACE
GRADUALLY STRENGTHENING. IF WE CAN MIX ENOUGH LATER WEDNESDAY AND
THURSDAY, THEN GUSTS MAY REACH ADVISORY LEVELS.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR
ANZ450>455.
&&
SYNOPSIS...GORSE
NEAR TERM...HAYES
SHORT TERM...HAYES
LONG TERM...GORSE
AVIATION...GORSE/HAYES
MARINE...GORSE/HAYESHazardous weather outlook, Mar 4, 3:36 AM EST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 336 AM EST SUN MAR 4 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-050845- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 336 AM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-050845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 336 AM EST SUN MAR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in New Jersey, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.